Can I take Advil® if I have an ulcer condition?

We do not recommend taking Advil® if you have an ulcer because of the increased risk of severe stomach bleeding. Please consult your doctor for appropriate advice before taking Advil® if you have an ulcer.

I am allergic to gluten. Is it all right for me to take this product?

Advil® Liqui-Gels® and Advil® Migraine and contain a wheat derivative, and are not gluten-free. You should check with your doctor if you have any concerns about taking this product.

Will Advil® cure my arthritis?

There is no known cure for arthritis. Advil® (at the recommended nonprescription dose) is indicated for the temporary relief of minor pain associated with arthritis. For more information on the appropriate treatment of arthritis, consult your physician.

I have trouble opening the Advil® bottle. Is there an alternative way of getting my pills?

Advil® currently offers tablets and Liqui-Gels® in a bottle with an easy-open cap which has received the Ease-of-Use Commendation from the Arthritis Foundation. This bottle is not suitable for households with young children.

What effect will Advil® have on the kidneys?

When taken as directed on the label, adverse effects of Advil® on the kidneys are uncommon, but higher doses may produce adverse effects on the kidneys. Consult your physician before taking Advil® if you are taking a diuretic, have kidney disease or have any other concerns.

What is Advil® effective for?

Advil® temporarily relieves minor aches and pains due to: headache, toothache, backache, menstrual cramps, the common cold, muscular aches and the minor pain of arthritis. Advil® also temporarily reduces fever.

How does Advil® work?

One of the main classes of chemicals that the body produces as part of the inflammatory process is prostaglandins, which produce pain and fever.  Advil® acts by blocking the body's production of prostaglandins, reducing pain and fever.

What is the difference between Advil Liqui-Gels®, tablets, caplets and gel caps?

Each Advil® dosage form is effective for all of the indications on the label. It is a personal choice as to which dosage form is preferred. Advil Liqui-Gels® contain solubilized ibuprofen, which is a form that quickly absorbs into the body for fast pain relief.  Advil® tablets are the original round form of Advil® which has been trusted by millions for over 25 years. The oblong shape of the caplets as well as the special coating on the gel caps are intended to make these forms easy to swallow.

Are Advil Liqui-Gels® faster than Extra Strength Tylenol® on tough pain?

Yes. In clinical tests, Advil Liqui-Gels® were evaluated for speed of pain relief against Extra Strength Tylenol®, and results showed that Advil Liqui-Gels® relieve tough pain significantly faster than Extra Strength Tylenol®.

What effect will Advil® have on the liver?

When taken according to the label, adverse effects of Advil® on the liver are uncommon. Effects of ibuprofen on the liver are rare but may include liver disorder, abnormal liver function, hepatitis and jaundice, and, they may occur at higher than recommended OTC doses. Consult your physician if you have liver cirrhosis before taking Advil® or if you have other concerns about taking Advil®.

Will the pain-relieving effect of Advil® diminish with long-term use?

No. Buildup of tolerance has not been observed. However, bear in mind that over-the-counter pain relievers (Advil® or otherwise) should not be used for longer than 10 days unless directed by a physician.

Can I take Advil® if I am pregnant or nursing a baby?

As with any medication, if you are pregnant or nursing a baby, you should seek the advice of a health professional before using an Advil® product. It is especially important not to use ibuprofen during the last three months of pregnancy unless definitely directed to do so by a physician.

What proper dosage of Advil® tablets/caplets/gel-caps/Liqui-Gels® should I take?

Do not take more than directed. The smallest effective dose should be used.

  • Adults and children 12 years and over:
    • Take 1 tablet/ Liqui-Gels® every 4 to 6 hours while symptoms persist
    • If pain or fever does not respond to 1 tablet/ Liqui-Gels®, 2 tablets/ Liqui-Gels® may be used
    • Do not exceed 6 tablets/ Liqui-Gels® in 24 hours, unless directed by a doctor
  • Children under 12 years: Ask a doctor

Can I use my bottle of Advil® beyond the expiration date?

It is not recommended to use the product past its expiration date as the effectiveness of the ingredients is only assured until the date printed on the package.

Is there a number I can call if I have more questions?

Please feel free to contact us with your questions and comments.
Call a customer service representative toll-free at:
800-88-ADVIL or 800-882-3845
Monday-Friday, 9:00AM-5:00PM EST
Write to us:
PCH Product Information
Pfizer Inc
PO Box 1043
Kings Mountain, NC 28086

Why can't I print the coupon from the website?

We are sorry to hear that you cannot print our website Advil coupon. Often, a pop up blocker or firewall setting may prevent a coupon from printing. Please try adjusting these settings to allow the coupon to print. If you continue to have difficulties, please contact us at 1-800-882-3845 and we will be happy to send you a coupon.

Where can I purchase Advil products?

Most retail grocery, pharmacy and convenience stores carry a variety of Advil products. Please check our "Buy Now" page on this website to locate a store near you that carries our products. You may also find online stores that carry the products on this page as well.

Does Advil® make you sleepy?

Drowsiness is not an expected effect when doses of product are taken as directed on the label. In addition to a pain reliever ingredient, Advil® PM has a nighttime sleep aid ingredient and the two ingredients help ease pain so that you can sleep better.

Is ibuprofen addictive? Will it cause withdrawal symptoms?

No. Ibuprofen is not habit forming, nor does it demonstrate addictive properties. Withdrawal symptoms have not been observed. Advil® is nonnarcotic. Studies indicate that ibuprofen affects the body (peripherally active), not the brain (not centrally active).

Does Advil® cause ulcers?

Ibuprofen may cause ulcers but usually at higher prescription doses or when administered for long periods of time. Studies have proven that Advil® is safe and effective when taken as directed. If you have a history of stomach problems, such as heartburn, consult your doctor before using Advil®.

What is the active ingredient of Advil®?

The active ingredient is ibuprofen, an NSAID (non-steroidal anti-inflammatory drug) that is a pain reliever and fever reducer.

What is the definition of "solubilized ibuprofen"?

"Solubilized ibuprofen" is ibuprofen that has been completely dissolved in a liquid center inside a soft capsule shell. In the case of Advil Liqui-Gels®, the solubilized ibuprofen is in a liquid center inside a soft capsule shell.

Does Advil® contain aspirin?

No.

What are NSAIDs?

NSAIDs, nonsteroidal anti-inflammatory drugs, are a group of chemical compounds that often are chemically unrelated but share therapeutic actions such as analgesic (pain-relieving) and antipyretic (used to prevent or reduce fever) effects.

Do I have to take Advil® with food?

It is not necessary to take Advil® with food, however, take it with food or milk if an upset stomach occurs. Consult your physician before taking any analgesic if you have a sensitive stomach or a history of stomach problems such as heartburn, upset stomach or stomach pain.

Can Advil® be taken with herbal supplements?

Herbal supplements may contain complex formulations of ingredients that can interact with medications. Therefore, it is recommended that you consult with your physician or pharmacist if you are taking herbal supplements before taking Advil®.

Can Advil® be taken with other OTC medications, e.g. other analgesics, antibiotics, cold remedies, etc.?

We recommend that you contact your physician if you are using other specific medications before taking Advil®. Advil® should not be taken with any other product containing ibuprofen, naproxen, acetaminophen or aspirin.

Can Advil® be taken with nutritional supplements?

Advil® can be taken with nutritional supplements, but if you are taking nutritional supplements it is recommended that you discuss it with your physician or pharmacist before taking Advil®.

Will this product interact with my prescription medication?

As with any medication, before taking Advil®, you should discuss using Advil® or any pain reliever with your doctor or pharmacist if you have any condition that requires your taking a prescription medication.